MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 12IN2 USP1 D/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 12IN2 USP1 D/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B403
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 3/17/2026.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: ¿ did this issue contribute to any patient adverse event? it was reported that "they removed the stratafix".- was the suture removed during the procedure? - was the suture trimmed in physician¿s office? - was the suture removed in a routine post-op procedure? - was the suture removed in a reoperation procedure? - what is the most current patient status? ¿ how many devices demonstrated the alleged deficiency? ¿ did the event occur during one or multiple patient procedures? ¿ what is the total number of procedures? ¿ how many devices demonstrated the alleged deficiency iin each procedure? ¿ have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) the following information was reported: -the orthopedic said that this suture and a lot of them in the same lot number it wouldn't cut deep enough.When they ran their fingers through the suture, it was really smooth.But when they actually were using it on patients in multiple cases, the barbs weren't catching at all and they were all loose.So, they removed the stratafix and used a quill to answer the question how this was checked out.-the sales rep can't provide specific dates of these how multiple times this happened.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that seven unopened samples were received for analysis.In order to evaluate the condition of the returned sample, the packets were opened.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no anomalies were observed during evaluation.Ten barbs were measured in the strand, and all barbs met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.During an unknown procedure the barbed suture device, the barbs did not appear to cut deep enough and were not engaging the tissue as expected.The hospital reports that they use the barbed suture frequently and are familiar with its performance.While suturing, the barbs were grabbing inconsistently.A second device was opened, but staff noted that the barbed suture on this unit felt different, as if the barbs were not fully formed or were not engaging properly.Device is returning for return.There were no patient consequences reported.Additional information was requested.

Brand Name
SFX SPI PDS+ BI VIO 12IN2 USP1 D/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24617712
Report Number2210968-2026-02703
Device Sequence Number15997732
Product Code NEW
UDI-Device Identifier10705031464513
UDI-Public(01)10705031464513(17)270331(10)107HT1
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B403
Device Lot Number107HT1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown